A member asked:

I took xifaxan (rifaximin) for sibo. it's been a week and a half since i finished and my lower gi hurts more. i can't work. could i have done permanent damage?

4 doctors weighed in across 2 answers
Dr. Laura Yauch answered

Specializes in Family Medicine

Not likely: Xifaxan (rifaximin) treats bacterial overgrowth in the gut, traveler's diarrhea , and can also be used to treat hepatic encephalopathy caused by liver disease. It stays in the gut, and is not absorbed into the bloodstream. It can cause c difficile associated diarrhea, which can be a serious problem. See your MD since you are worse. http://www.webmd.com/drugs/2/drug-91340/xifaxan-oral/detail

Answered 9/22/2014

3.7k views

Thank
Dr. Cornelius Dooley answered

Specializes in Internal Medicine - Gastroenterology

Probably not: Xifaxin can help with certain forms of IBS; your trial of treatment has not worked; this does not mean that you have experienced any permanent damage as a result; consult with your GI doc once more; perhaps try a higher dose of amitriptylline, or some other approach;

Answered 3/19/2019

3.7k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...